Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 22(2); 2005 > Article
Yeungnam University Journal of Medicine 2005;22(2):253-258.
DOI: https://doi.org/10.12701/yujm.2005.22.2.253    Published online December 31, 2005.
A Case of Protein-losing Enteropathy Treated with High Dose Intravenous Glucocorticoid Therapy in Systemic Lupus Erythematosus.
Kyu Hyung Lee, Chang Mo Kwon, Hyun Do Kim, Dae Young Yun, Jae Yoong Lee, Yeong Hoon Hong, Choong Ki Lee
Division of Rheumatology, Department of Internal Medicine, College of Medicine, Yeungnam University, Daegu, Korea. cklee@med.yu.ac.kr
Abstract
Generalized edema and hypoalbuminemia are relatively common presenting manifestations in many clinical situations. The differential diagnosis of hypoalbuminemia include: Kwashiorkor, synthetic dysfunction of the liver, and excessive protein loss as in nephrotic syndrome. In systemic lupus erythematosus (SLE), hypoalbuminemia and generalized edema are most commonly due to protein loss associated with lupus nephritis; gastrointestinal involvement is uncommon, and therefore protein loss through the gastrointestinal tract is quite rare. We report a case of a protein losing enteropathy (PLE) associated with SLE. The patient was referred to our hospital for generalized edema, arthralgia and facial rash. After clinical evaluation, the patient met the criteria for the SLE diagnosis; hypoalbuminemia with general edema was consistent with a protein losing enteropathy. After two weeks of therapy with parenteral high dose glucocorticoid, the patients was improved in laboratory findings as well as clinical symptoms.
Key Words: Protein losing enteropathy (PLE), Systemic lupus erythematosus (SLE), Hypoalbuminemia, Edema
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 1 Crossref
  •    
  • 47 View
  • 0 Download
Related articles in Yeungnam Univ J Med


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next